MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Analysis pending on the device return to supplier balt extrusion.
 
Event or Problem Description
It was reported that: "physician was using the eclipse 2l to deliver onyx in a distal fistula.He prepped the balloon exactly as dfu describes and it appeared to be in good condition.The balloon performed well as expected with inflation and deflation.Upon attempted removal, after deflation, the balloon could not be removed from the vessel with a normal amount of force.Dr.(b)(6) then had to use a tremendous amount of force to remove the balloon.The balloon catheter stretched and ultimately broke leaving the balloon and part of the catheter in the mma.".
 
Event or Problem Description
It was reported that: "physician was using the eclipse 2l to deliver onyx in a distal fistula.He prepped the balloon exactly as dfu describes and it appeared to be in good condition.The balloon performed well as expected with inflation and deflation.Upon attempted removal, after deflation, the balloon could not be removed from the vessel with a normal amount of force.Dr.Cawley then had to use a tremendous amount of force to remove the balloon.The balloon catheter stretched and ultimately broke leaving the balloon and part of the catheter in the mma." additional information: no patient injury could you please tell if the user observed a leakage of onyx ? ((b)(6)) no he did not.
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The affected device was sent to supplier balt extrusion.Summary of their investigation is as follows: we noticed that the tubing and braiding were severely damaged and stretched.The distal extremity with the catheter and balloon were not present since the catheter broke during the removal attempts as per explained in the incident description.The braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.By reviewing the manufacturing records of this specific batch, we did not observe any anomaly that could potentially explain the event described the eclipse2l revealed being entrapped into the embolic agent injected.We do not know accurately the conditions where this issue occurred and which manipulations were applied.However, the data issued from our post-marketing surveillance program show that such blocking are generally caused by the embolic agent reflux beyond the catheter's distal extremity.Finally, this incident type cannot be linked to the device itself since there is not a technical characteristic that could explain the trapping.The damages above-mentioned could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent plug.In conclusion, the incident reported cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was severely damaged for a proper inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200600349 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11163986
Report Number3014162263-2020-00043
Device Sequence Number19654752
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF200600349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;